Alert archive / Colorado / Winter Storm Warnings in 2015
Winter Storm Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Apr 26, 2015, 5:18 AM MDT for 9 counties in Colorado. It took effect at Apr 26, 2015, 12:00 PM MDT. It was in force for 16 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2015, 5:18 AM MDT (11:18 UTC)
- In effect from
- Apr 26, 2015, 12:00 PM MDT
- Expired
- Apr 27, 2015, 4:18 AM MDT
- In force
- 16 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 12:00 PM MDT | SNOW 3.3 | 3 N Black Hawk, CO | |
| Apr 26, 12:12 PM MDT | HEAVY SNOW 6 | 5 Sw Como, CO | IN LAST 1.5 HOURS. 10050 FEET ELEVATION |
| Apr 26, 12:30 PM MDT | SNOW 4.9 | N Antero Reservoir, CO | |
| Apr 26, 12:53 PM MDT | HEAVY SNOW 10 | N Fairplay, CO | 3.2 INCH PER HOUR AVERAGE SINCE 1015 AM. ELEVATION 10096 FEET. |
| Apr 26, 1:00 PM MDT | HEAVY SNOW 8.7 | 1 Se Breckenridge, CO | 5 INCHES PAST 5 HOURS |
| Apr 26, 2:50 PM MDT | SNOW 2.8 | 3 Nw Idledale, CO | |
| Apr 26, 4:00 PM MDT | HEAVY SNOW 7.4 | Nnw Aspen Springs, CO | 3 INCHES PAST 90 MINUTES. |
| Apr 26, 6:40 PM MDT | HEAVY SNOW 14 | Alma, CO | 4 INCHES SINCE NOON |
| Apr 26, 8:54 PM MDT | HEAVY SNOW 8.6 | Nnw Aspen Springs, CO | |
| Apr 26, 9:12 PM MDT | HEAVY SNOW 12.6 | 2 Sse Breckenridge, CO | STORM TOTAL THUS FAR |
| Apr 26, 9:12 PM MDT | HEAVY SNOW 18 | N Fairplay, CO | STORM TOTAL THUS FAR - CURRENTLY MODERATE SNOWFALL |
| Apr 26, 11:24 PM MDT | HEAVY SNOW 9 | 2 E Antero Junction, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2507 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907 WWUS45 KBOU 261118 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 518 AM MDT SUN APR 26 2015 ...SNOW TO RETURN TO THE HIGH COUNTRY... .A WET PACIFIC STORM SYSTEM AND EASTERLY UPSLOPE WINDS WILL BRING A PERIOD OF WET HEAVY SNOW TO THE EASTERN SLOPES OF THE FRONT RANGE MOUNTAINS...MAINLY TODAY THROUGH MONDAY MORNING. COZ033-034-261930- /O.UPG.KBOU.WS.A.0006.150426T1800Z-150427T1800Z/ /O.NEW.KBOU.WS.W.0009.150426T1800Z-150427T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 518 AM MDT SUN APR 26 2015 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO NOON MDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...WIDESPREAD SNOW IS EXPECTED TO DEVELOP LATE THIS MORNING AND EARLY AFTERNOON. SNOW WILL CONTINUE TONIGHT AND DECREASE MONDAY MORNING. * SNOW ACCUMULATIONS...6 TO 16 INCHES POSSIBLE...WITH THE HEAVIEST AMOUNTS EAST OF THE CONTINENTAL DIVIDE ALONG THE FRONT RANGE MOUNTAINS. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. * WIND/VISIBILITY...EAST 15 TO 20 MPH. VISIBILITY MAY DROP BELOW A QUARTER MILE IN THE HEAVIER SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL WILL BECOME DIFFICULT AND HAZARDOUS DUE TO HEAVY SNOW...SNOW COVERED ROADS AND POOR VISIBILITY. THE WET HEAVY SNOW MAY WEIGH DOWN TREES AND BREAK BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
4 follow-up statements
526 WWUS45 KBOU 261750 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1150 AM MDT SUN APR 26 2015 COZ033-034-270300- /O.CON.KBOU.WS.W.0009.150426T1800Z-150427T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1150 AM MDT SUN APR 26 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY... * TIMING...WIDESPREAD SNOW WILL CONTINUE THIS AFTERNOON THROUGH TONIGHT...THEN DECREASE MONDAY MORNING WITH LIGHT SNOW REMAINING THROUGH MONDAY EVENING. HEAVIEST SNOWFALL RATES ARE EXPECTED BETWEEN NOW AND MID THIS EVENING. * SNOW ACCUMULATIONS...6 TO 16 INCHES POSSIBLE...WITH THE HEAVIEST AMOUNTS EAST OF THE CONTINENTAL DIVIDE ALONG THE FRONT RANGE MOUNTAINS. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. * WIND/VISIBILITY...EAST 15 TO 20 MPH. VISIBILITY MAY DROP BELOW A QUARTER MILE IN THE HEAVIER SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL WILL BECOME DIFFICULT AND HAZARDOUS DUE TO HEAVY SNOW...SNOW COVERED ROADS AND POOR VISIBILITY. THE WET HEAVY SNOW MAY WEIGH DOWN TREES AND BREAK BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
594 WWUS45 KBOU 261837 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1237 PM MDT SUN APR 26 2015 COZ037-270245- /O.EXA.KBOU.WS.W.0009.000000T0000Z-150427T1800Z/ CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...FAIRPLAY...HARTSEL...LAKE GEORGE... SOUTH PARK 1237 PM MDT SUN APR 26 2015 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL NOON MDT MONDAY. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE AFTERNOON. THE SNOW INTENSITY IS EXPECTED TO DECREASE THIS EVENING...BUT LIGHT SNOW WILL LIKELY OCCUR INTO MONDAY MORNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES...WITH THE HEAVIEST AMOUNTS ALONG THE MOSQUITO RANGE AND HIGHWAY 285 TOWARD KENOSHA PASS. * WIND/VISIBILITY...EAST 10 TO 20 MPH. VISIBILITY WILL DROP BELOW A QUARTER MILE IN THE HEAVIER SNOW. * IMPACTS...TRAVEL WILL BECOME DIFFICULT AND HAZARDOUS DUE TO HEAVY SNOW...SNOW COVERED ROADS AND POOR VISIBILITY. THE WET HEAVY SNOW MAY WEIGH DOWN TREES AND BREAK BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ033-034-270245- /O.CON.KBOU.WS.W.0009.000000T0000Z-150427T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1237 PM MDT SUN APR 26 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY... * TIMING...WIDESPREAD SNOW WILL CONTINUE THIS AFTERNOON THROUGH TONIGHT...THEN DECREASE MONDAY MORNING WITH LIGHT SNOW REMAINING THROUGH MONDAY EVENING. HEAVIEST SNOWFALL RATES ARE EXPECTED BETWEEN NOW AND MID THIS EVENING. * SNOW ACCUMULATIONS...6 TO 16 INCHES...WITH THE HEAVIEST AMOUNTS EAST OF THE CONTINENTAL DIVIDE ALONG THE FRONT RANGE MOUNTAINS. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. * WIND/VISIBILITY...EAST 15 TO 20 MPH. VISIBILITY MAY DROP BELOW A QUARTER MILE IN THE HEAVIER SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL WILL BECOME DIFFICULT AND HAZARDOUS DUE TO HEAVY SNOW...SNOW COVERED ROADS AND POOR VISIBILITY. THE WET HEAVY SNOW MAY WEIGH DOWN TREES AND BREAK BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
312 WWUS45 KBOU 270218 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 818 PM MDT SUN APR 26 2015 ...AREAS OF HEAVY SNOW IN THE CENTRAL COLORADO MOUNTAINS... .A WET SPRING STORM SYSTEM WILL MOVE SLOWLY EAST ACROSS THE SOUTHERN ROCKIES TONIGHT...SPREADING RAIN AND SNOW NORTH INTO COLORADO. THE HEAVIEST SNOW WILL BE IN THE WET AND SANGRE DE CRISTO MOUNTAINS OF SOUTHERN COLORADO. FURTHER NORTH THERE WILL STILL BE ENOUGH MOISTURE TO PRODUCE PERIODS OF HEAVY SNOW ACROSS PARK COUNTY...AND STEADY SNOW THAT IS NOT AS HEAVY IN AREAS NORTH OF INTERSTATE 70. STORM TOTAL SNOWFALL OF 8 TO 18 INCHES IS EXPECTED...WITH THE HEAVIEST AMOUNTS OVER AREAS JUST EAST OF THE CONTINENTAL DIVIDE IN GILPIN...CLEAR CREEK...AND PARK COUNTIES. THE SNOW LEVEL WILL LOWER A LITTLE OVERNIGHT...FROM AROUND 8000 FEET TO BETWEEN 6 AND 7 THOUSAND FEET. HOWEVER HEAVY ACCUMULATIONS AND TRAVEL IMPACTS ARE EXPECTED TO BE LIMITED TO AREAS AROUND 8000 FEET. ROAD WARM TEMPERATURES WILL KEEP HIGHWAYS WET EXCEPT DURING THE PERIODS OF HEAVY SNOWFALL. COZ033-034-037-271100- /O.CON.KBOU.WS.W.0009.000000T0000Z-150427T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK 818 PM MDT SUN APR 26 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY... * TIMING...SNOW WILL CONTINUE OVERNIGHT AND WILL BE HEAVY AT TIMES ESPECIALLY IN PARK COUNTY. * SNOW ACCUMULATIONS...STORM TOTALS OF 8 TO 18 INCHES...WITH THE HEAVIEST AMOUNTS ON THE EAST SLOPES OF GILPIN...CLEAR CREEK...AND PARK COUNTIES. * WIND/VISIBILITY...EAST 10 TO 20 MPH. VISIBILITY WILL DROP BELOW A QUARTER MILE IN THE HEAVIER SNOW. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE AREAS OF HEAVY SNOW DUE TO SLUSHY ROADS AND LOW VISIBILITIES. THE WET HEAVY SNOW MAY WEIGH DOWN TREES AND BREAK BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CONSIDER DELAYING TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GIMMESTAD
744 WWUS45 KBOU 271018 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 418 AM MDT MON APR 27 2015 COZ033-034-037-271130- /O.CAN.KBOU.WS.W.0009.000000T0000Z-150427T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK 418 AM MDT MON APR 27 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. WIDESPREAD SNOW HAS ENDED...THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELD. SCATTERED SNOW SHOWERS WILL BE POSSIBLE TODAY. ANY ADDITIONAL SNOWFALL WILL BE LIGHT AND LESS THAN 2 INCHES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 26, 4:27 AM MDT, 51 minutes earlier.
Area forecast discussion, Apr 26, 4:27 AM MDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 427 AM MDT SUN APR 26 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 425 AM MDT SUN APR 26 2015 UPPER LEVEL LOW CENTER OF WEST CENTRAL ARIZONA WILL MOVE ACROSS CENTRAL ARIZONA TODAY AND CENTRAL NEW MEXICO TONIGHT. THIS IS A LITTLE MORE SOUTH THAN THE MODELS WERE SHOWING. THIS WILL RESULT IN SLIGHTLY LOWER PRECIPITATION AMOUNTS. STEEP LAPSE RATES OVER THE AREA COMBINED WITH CONVERGENCE ALONG THE BOUNDARY PRODUCED THUNDERSTORMS OVERNIGHT OVER THE PLAINS. THE STORMS GENERALLY MOVED NORTHWARD WITH THE FLOW ALOFT AND DEVELOPMENT SHIFTED WESTWARD WITH THE BOUNDARY. STRENGTHENING EASTERLY WINDS WILL HELP PUSH THIS BOUNDARY WESTWARD THROUGH THE EARLY MORNING HOURS. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO FIRE ALONG THIS CONVERGENCE LINE THROUGH THE EARLY MORNING HOURS AS IT SHIFTS WESTWARD INTO THE METRO AREA. BY MID TO LATE MORNING...EASTERLY WINDS WILL PREVAIL ALONG THE FRONT RANGE. THIS MOIST EASTERLY UPSLOPE FLOW SHOULD CONTINUE TO PRODUCE LIGHT TO MODERATE RAIN ALONG THE FRONT THROUGH TONIGHT. THE FLOW WILL SLOWLY WEAKEN OVERNIGHT...SO WILL LOWER PRECIPITATION AMOUNTS A LITTLE. WILL UPGRADE THE WATCH TO A WARNING. AMOUNTS WILL BE A LITTLE LOWER THAN THE CURRENT WATCH DUE TO THE LITTLE MORE SOUTHERLY TRACK. STILL THINKING 8 TO 16 INCHES OF SNOW ALONG THE EAST SLOPES. FOOTHILLS SHOULD SEE MAINLY RAIN TODAY...WITH A CHANGE TO SNOW FOR THE HIGHER FOOTHILLS THIS EVENING. PRECIPITATION DECREASE OVERNIGHT AS THE TEMPERATURES AND SNOW LEVELS FALL IN THE FOOTHILLS...SO WILL NOT ISSUE ANY ADVISORIES OR WARNINGS AT THIS TIME. COULD SEE UP TO 8 INCHES OF SNOW IN THE HIGHER FOOTHILLS BY MONDAY MORNING...BUT MOST LOCATIONS SHOULD BE UNDER 4 INCHES. OVER THE PLAINS...IT WILL REMAIN MOIST...HOWEVER THERE IS A LACK OF LARGE SCALE FORCING. WILL KEEP POPS HIGH...BUT PRECIPITATION AMOUNTS SHOULD BE ON THE LIGHT SIDE. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 425 AM MDT SUN APR 26 2015 BY EARLY MON MORNING...MODEL CONSENSUS PLACES THE CLOSED 500 MB LOW ABOUT 100 MILES WEST-SOUTHWEST OF AMARILLO TX. LOW LOOKS SOMEWHAT STRONGER AT THIS POINT AND CONSEQUENTLY SLOWER MOVING. BEST HEIGHT FALLS ARE INDICATED DUE EAST OF THE LOW WHICH WOULD SUPPORT ITS EASTWARD PROGRESS PORTRAYED IN THE MODELS. EAST- NORTHEASTERLY FLOW AROUND THE NORTH SIDE OF THIS CYCLONE WILL LIKELY CONTINUE TO PRODUCE AMPLE CLOUD COVER AND AREAS OF LIGHT PRECIPITATION OVER THE FRONT RANGE MTNS AND ADJACENT HIGH PLAINS OF NORTHEAST COLORADO DURING THE MORNING HRS ON MONDAY. HEIGHT OF THE WETBULB ZERO AROUND 12Z/MONDAY IS FCST TO BE ANYWHERE FROM 7400 FT OVER NRN PORTIONS OF THE I-25 CORRIDOR TO AROUND 8000 FT OVER THE PALMER DVD. THEREFORE NOT COLD ENOUGH FOR SNOW ON THE PLAINS...BUT CERTAINLY COLD ENOUGH FOR A RAIN/SNOW MIX OVER THE HIGHER TERRAIN OF THE PALMER DIVIDE. ITS POSSIBLE WE COULD SEE AREAS OF LIGHT SNOW ACCUMULATION ABOVE 6500 FT OR SO ON THE DIVIDE MON MORNING. MEANWHILE THE HIGHER EAST FACING SLOPES OF THE FRONT RANGE MTNS AND FOOTHILLS COULD PICK UP ANOTHER 1 TO 3 INCHES OF SNOW BY LATE MON MORNING...WITH THE GREATER AMTS CENTERED AROUND 8500 FT WITHIN THE FAVORABLE 25-30F TEMP ZONE. BY ERLY MON AFTERNOON SHOULD SEE PRECIP ENDING FROM EAST-TO-WEST ON THE PLAINS WITH AN INFLUX OF DRIER AIR WRAPPING AROUND THE UPPER LOW. THIS DRYING TREND WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS WITH THE LOW-LEVEL FLOW TURNING TO A LESS FAVORABLE NORTHERLY COMPONENT WHICH SHOULD BRING AN END TO THE LIGHT PRECIP ON THE PLAINS BEFORE MIDNIGHT AND OVER HIGHER ELEVATIONS OF THE FRONT RANGE BY TUE MORNING. SHOULD SKIES CLEAR SOONER THAN EXPECTED OVERNIGHT...COULD SEE A HARD FREEZE FOR PORTIONS OF THE HIGH PLAINS AND CERTAINLY FOR THE PALMER DIVIDE. AS IT STANDS NOW... ELEVATIONS BELOW 6000 FT SHOULD ESCAPE A FREEZE. LATER IN THE WEEK...THE REGIONAL AIRMASS DRIES AND STEADILY WARMS AS A STRONG UPPER RIDGE NOSES IN FROM THE GREAT BASIN. HOWEVER LINGERING LOW-LEVEL MOISTURE STREAMING NORTH BENEATH THE RIDGE COULD BUBBLE UP INTO A FEW LATE DAY SHOWERS/T-SHOWERS OVER THE HIGHER ELEVATIONS TUE AFTERNOON. OTHERWISE TEMPS NEAR AVERAGE ON TUESDAY JUMP ANOTHER UP ANOTHER 4-5DEG C FOR WEDNESDAY WITH VIRTUALLY NO CHANCE OF PRECIP THAT DAY WITH THE UPPER RIDGE AXIS PASSING OVERHEAD. ON THURSDAY...FLOW ALOFT TURNS SWLY WITH RIDGE TO OUR EAST AND A SHORTWAVE TROUGH SWINGING DOWN OUT OF THE PAC NORTHWEST. A RIBBON OF MOISTURE FLOWING IN OFF THE PACIFIC AHEAD OF THIS TROUGH ACCORDING TO MODELS APPEARS TO FUEL A WEST-EAST BAND OF SHOWERS-T-STORMS ACRS NORTHERN AND CNTRL COLORADO DURING THE AFTN AND EVENING HRS ON THURSDAY. WILL REFLECT THIS IN THIS MORNING'S FCST PACKAGE. THE CHANCE OF SHOWERS/T-STORMS MAY NOT END THERE AS MODELS CONTINUE TO INDICATE SCATTERED AREAS OF LIGHT QPF THU NIGHT THRU FRI NIGHT WITH THE SHORT WAVE TROUGH PASSING TO OUR NORTH AND WITH A JET STREAM OVERHEAD. THURSDAY TEMPS EXPECTED TO BE THE WARMEST OF THE WEEK...WITH A FEW DEG COOL DOWN ON FRIDAY. SAT LOOKS DRIER BASED ON LATEST GUIDANCE ALONG WITH LITTLE CHANGE IN TEMP. && .AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 425 AM MDT SUN APR 26 2015 LOW CLOUDS WITH PERIODS OF LIGHT RAIN WILL CONTINUE TODAY AND TONIGHT. EXPECT CEILINGS TO REMAIN LESS THAN 1500 FEET THROUGH TODAY AND TONIGHT. CEILINGS MAY DROP BELOW 500 AT TIMES AND REDUCE VISIBILITY TO LESS THAN A MILE. EASTERLY WINDS WILL PREVAIL THROUGH TONIGHT. GUSTS TO 25 KNOTS WILL BE POSSIBLE OUT OF THE EAST AFTER 16Z. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON TODAY TO NOON MDT MONDAY FOR COZ033-034. && SHORT TERM...MEIER LONG TERM...BAKER AVIATION...MEIER
Hazardous weather outlook, Apr 25, 10:56 AM MDT, 18 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1056 AM MDT SAT APR 25 2015 COZ030>051-261700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1056 AM MDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A PACIFIC SYSTEM WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS LATE THIS MORNING AND EARLY AFTERNOON. THE SHOWERS AND STORMS WILL SPREAD EASTWARD DURING THE LATE AFTERNOON AND EVENING HOURS. STORMS WILL BE STRONGER LATE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS WHERE SMALL HAIL AND 40 MPH WIND GUSTS WILL BE POSSIBLE. AS THE PACIFIC SYSTEM MOVES INTO THE SOUTHERN ROCKIES TONIGHT...AN EASTERLY FLOW WILL INCREASE MOISTURE AND BRING AREAS OF FOG...RAIN AND DRIZZLE LATE TONIGHT. SNOW LEVELS MAY LOWER TO 8500 FEET TONIGHT WITH A FEW INCHES OF ACCUMULATION...BUT THIS WILL BE SPOTTY DUE TO THE CONVECTIVE NATURE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN AND MOUNTAIN SNOW WILL BECOME WIDESPREAD SUNDAY AND SUNDAY NIGHT AS THE STORM SYSTEM MOVES ACROSS THE SOUTHERN ROCKIES. ACCUMULATING SNOWFALL WILL LIKELY LOWER INTO THE FRONT RANGE FOOTHILLS SUNDAY NIGHT AND MONDAY...BUT PRECIPITATION WILL REMAIN IN THE FORM OF RAIN ON THE PLAINS. ELEVATIONS ABOVE 9500 FEET COULD SEE SNOW TOTALS THROUGH MONDAY IN EXCESS OF 1 FOOT...WHILE FOOTHILL LOCATIONS ABOVE 8000 FEET MAY SEE 4 TO AS MUCH AS 10 INCHES OF SNOWFALL FROM SUNDAY NIGHT THROUGH MONDAY MORNING. COOL CONDITIONS AND SCATTERED SHOWERS WILL LINGER BEHIND THIS STORM SYSTEM MONDAY AFTERNOON...WITH ONLY A SLIGHT CHANCE OF SHOWERS ON TUESDAY. MAINLY DRY AND WARMER CONDITIONS ARE IN STORE FOR LATER IN THE WEEK BENEATH A RIDGE OF HIGH PRESSURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KRIEDERMAN/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:27 PM MDT | Special Weather Statement | BOU | Morgan | 33 min |
| Apr 25, 6:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 31 min |
| Apr 26, 4:29 AM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Weld | 3 hr |
| Apr 26, 11:47 AM MDT | Areal Flood Advisory | BOU | Morgan, Weld | 3 hr |
Nearby
Winter Storm Warnings in Colorado, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.